Affordable Access

deepdyve-link
Publisher Website

Delays during the administration of acetylcysteine for the treatment of paracetamol overdose.

Authors
  • Bailey, George P1, 2
  • Najafi, Javad3
  • Elamin, Muhammad E M O3
  • Waring, W Stephen4
  • Thomas, Simon H L3, 5
  • Archer, John R H1, 6
  • Wood, David M1, 6
  • Dargan, Paul I7, 8
  • 1 Clinical Toxicology, Guy's and St. Thomas' NHS Foundation Trust and King's Health Partners, London, UK.
  • 2 Emergency Department, St Mary's Hospital, Imperial College NHS Trust, London, UK.
  • 3 Newcastle Hospitals NHS Foundation Trust, Newcastle upon Tyne, UK.
  • 4 York Teaching Hospital NHS Foundation Trust, York, UK.
  • 5 Medical Toxicology Centre, Institute of Cellular Medicine, Newcastle University, Newcastle upon Tyne, UK.
  • 6 Faculty of Life Sciences and Medicine, King's College London, London, UK.
  • 7 Clinical Toxicology, Guy's and St. Thomas' NHS Foundation Trust and King's Health Partners, London, UK. [email protected]
  • 8 Faculty of Life Sciences and Medicine, King's College London, London, UK. [email protected]
Type
Published Article
Journal
British Journal of Clinical Pharmacology
Publisher
Wiley (Blackwell Publishing)
Publication Date
Nov 01, 2016
Volume
82
Issue
5
Pages
1358–1363
Identifiers
DOI: 10.1111/bcp.13063
PMID: 27412926
Source
Medline
Keywords
License
Unknown

Abstract

Long delays were identified during the three-infusion acetylcysteine regimen for the treatment of paracetamol overdose. These were of clinical significance and could lead to periods of subtherapeutic plasma acetylcysteine concentrations and potentially avoidable hepatotoxicity, as well as delaying hospital discharge.

Report this publication

Statistics

Seen <100 times